It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-23-2011, 08:20 PM   #1
Newbie
(female)
 
Join Date: May 2011
Location: Southern California USA
Posts: 1
sumglen HB User
Unhappy Hypothyroidism on levothyroxine but still feel tired and have vivid dreams.

Ok so I have felt very tired for longer than I can remember. Last year I got pregnant and I figured the exhaustion came from that, then I had a miscarriage. The exhaustion never went away. I have dealt with back pain for over 10 years so I finally talked a doctor into a CT of my spine. I found out through the CT that my thyroid was slightly enlarged. I also saw a rheumatoid specialist who did blood tests that confirmed that there was inflammation in my thyroid. So I saw my doctor and he ordered the thyroid blood tests to check my TSH T3 and Free T4. It confirmed my TSH was pretty high (76.7) and my Free T4 was low (.60) my T3 was fine (28.4). He put me on .025 mg of levothyroxine and ordered a thyroid ultrasound and referred me to an endocrine specialist. The ultrasound and the referral are still awaiting approval by my insurance. I was so happy to finally know why I feel so terrible all the time. I had resigned myself to the fact that I would just feel terrible forever. I have only been taking the levothyroxine for about 6 days so I know its a bit early but after about 3 days I felt a little better. Then I started to feel more tired. Almost every night since I started taking it I have had crazy vivid dreams. I also feel nauseous randomly and I have really bad migraines (both of these are symptoms I had off and on before I found out about the thyroid issues).

I am just wondering if any of this is normal? Could I need a different dose or different medication? I know I will probably get more answers when I see the endocrine specialist but I hate feeling so bad all the time. I have a 3 year old daughter and I am a stay at home mom. It is my job to care for her and I don't have time to feel like this all day. I am just sick and tired of feeling so sick and tired. I worry that this will be some long drawn out process and my poor daughter will think all her mommy does is lay around all day and never wants to play with her.

 
Sponsors Lightbulb
   
Old 05-23-2011, 10:45 PM   #2
Facilitator
(female)
 
Join Date: Aug 2007
Location: Finland
Posts: 3,235
FinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB User
Re: Hypothyroidism on levothyroxine but still feel tired and have vivid dreams.

In the beginning of hypoT treatment symptoms often get worse before they start to go away. 25 mcgs is a small dose and with your levels it certainly won't be enough in the long run but when you've tried this dose and had your labs checked you'll get a better picture of the dose needed - it's also possible that if you go and see the endocrinologist in the near future he'll increase the dose before checking any labs (as 50 mcgs is a common starting dose, people very often end up needing doses of 100 mcgs or higher and you're extremely hypoT). You can have your labs checked after 6-8 weeks on this dose and by that time one usually sees how the dose relieves one's symptoms too.

Any case this med is not a "quick fix" and it will take some time before you feel well again (we're talking about a few months up to a year or so) depending on your dose, how your body reacts to it and how long you've been hypoT before medication.

 
Old 05-24-2011, 03:06 AM   #3
Member
(female)
 
Join Date: Sep 2010
Location: UK
Posts: 94
bartonse HB Userbartonse HB User
Re: Hypothyroidism on levothyroxine but still feel tired and have vivid dreams.

I also started on 25mcg in July 2010 and experienced the same issues.

For at least 6 months after starting treatment I would have:
- Extreme fatigue - walking for more than a few minutes was too much and I couldn't even manage ironing clothes! Not normal for a 29 year old
- Hair loss, not handfuls but noticibly more than usual
- Vivid dreams - I would feel like I'd not slept at all because my mind was so active through the night
- Increase in migraines - not sure whether this was the medication or me being stressed about the medication!

People kept telling me that it would take time for your body to adjust and having been through that initial phase I realise that it really does take a while. You just have to be patient and stay positive.

Make sure that you have regular checks to ensure that you are on the best dosage, things will get better . . . eventually!

 
Old 05-25-2011, 07:58 AM   #4
Junior Member
(female)
 
Join Date: Nov 2010
Location: United States
Posts: 21
sportybears HB User
Re: Hypothyroidism on levothyroxine but still feel tired and have vivid dreams.

I feel for you. I started .5 levothyroxine about 8 weeks ago & just had blood test today to check my levels and see how the medicine is working. I can tell you, I initially felt better the first 2 weeks, but find myself back to feeling completely exhuasted, weak & shakey (especially my legs). I know how hard it is when you have kids that depend on you & you have no energy at all to do the things you feel like you "should" be doing. I think thats what makes me feel so frustrated, not being able to live up to my standards of what a "good mom" is. Hang in there & know that you are not alone. I too have heard that is can take some time to find the right dosage, and that it is a process. It's hard to be patient when you feel this way, but hopefully you start feeling better soon!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Normal TSH, Low FT4- possible hypothyroidism? Boymom78 Thyroid Disorders 8 05-24-2011 10:38 AM
Do I have true hypothyroidism or nonthyroidal illness? sanyadz Thyroid Disorders 18 04-03-2011 03:17 AM
Hypothyroidism and Sleep Alexandra23 Thyroid Disorders 22 03-01-2011 06:27 PM
HELP NEEDED!.... Fed up with meds, doctors and hypothyroidism Daisy Sunshine Thyroid Disorders 6 11-24-2010 03:31 PM
Hypothyroidism/hairloss/hell chefpam Thyroid Disorders 14 11-08-2010 09:10 PM

Tags
hypothyroidism, levothyroxine, tired, vivid dreams



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (630), FinnMaid (311), Reece (225), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 05:37 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!